MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER ® CS CATHETER WITH EZ STEER® THECHNOLOGY AND AUTO ID; ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE

BIOSENSE WEBSTER INC WEBSTER ® CS CATHETER WITH EZ STEER® THECHNOLOGY AND AUTO ID; ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE
Catalog Number BD710DF282CT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 10/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was discarded.Therefore, no product failure analysis can be conducted and device malfunction cannot be confirmed.A manufacturing record evaluation was performed for the finished device and no internal actions were identified.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacture reference no: (b)(4).
 
Event or Problem Description
It was reported that a male patient underwent a paroxysmal atrial fibrillation ablation procedure with a webster ® cs catheter with ez steer® thechnology and auto id and suffered cardiac tamponade requiring pericardiocentesis.After the transseptal puncture, prior to ablation, the patient had a drop-in blood pressure.A small effusion was then confirmed using intracardiac echocardiogram.Neosynephrine and fluid was administered, and the patient's pressure stabilized.The patient was then awakened from anesthesia.No further intervention was performed, and patient was transferred to the intensive care unit.The physician believes the effusion was a result of difficult coronary sinus (cs) cannulation, due to abnormal patient anatomy.The physician spent a considerable amount of time trying to place in the cs.Physician reported that the transseptal seemed straight forward.The physician did not indicate any biosense webster inc.Products contributing to the event.A baseline echo was not performed.Therefore, it is unknown if the effusion was present pre-procedure.No ablation was performed.

Brand Name
WEBSTER ® CS CATHETER WITH EZ STEER® THECHNOLOGY AND AUTO ID
Common Device Name
ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key9342712
Report Number2029046-2019-03894
Device Sequence Number14133664
Product Code DRF
UDI-Device Identifier10846835002409
UDI-Public10846835002409
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K090898
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/01/2022
Device Catalogue NumberBD710DF282CT
Device Lot Number30269296M
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/24/2019
Initial Report FDA Received Date11/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age60 YR